I have been on Paxil for 3 months now at 20mg and have had major improvement in my anxiety (no more panic attacks!) The only thing is I still feel "out of it" a lot of and Its kind of like I just don't care about anything. The best way I can describe it is that I feel like I am on auto pilot almost constantly. I tried upping the dose to 30mg but I had really bad short term memory problems so I went back to my original dose. My doc gave me the option of switching meds but I am scared that I will fall back into that state of constant panic during that transition and cant decide. Multiple friends have suggested lexepro as it has helped them so I have been considering that. I have also been doing emdr and cbt which seem to be helping as well. My question pretty much is: Has anyone changed anxiety meds after they saw improvement but due to the side effects you had to switch?
Any answers help, every time I post on here and get other peoples opinions and stories it makes me feel much better.
Good morning Snappy91: If you find that Paxil is not working for you then I would encourage you to ask your doctor to try to switch your meds. I actually used Lexapro 20mg for 3 years it worked well but then after awhile for some reason, I felt that it wasn't as effective compared to when I first started taking it. My doctor switched me to Paxil 30mg but while making the change I had to decrease my dose of Lexapro and then he had me begin taking the Paxil. He also prescribed me xanax .25mg as needed if I felt a panic attack coming on. When I am put in an extremely stressful situation (ex: caring for a terminally ill family member) along with my other daily responsibilities, I found myself having to take the Xanax and it helped alot. Sometimes the side effects subside within a week or two in your case, it's been 3 months and the side effects have not gone away talking to your doctor about switching meds sounds like a good idea. I wish you the best and feel better soon.
Every person is so different when it comes to meds! The only real way you can find out how it will affect you is to try it... With that being said...
I will tell you that when on Lexapro (10 mg) I gained 20 lbs in 4 months, was tired ALL the time, but couldn't sleep at night and just felt BLAH. I am now going off of Lexapro. After a 3 week taper, I am down to 0, but the dizziness and nausea I am experience is debilitating. It's actually scary!
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.